MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ECC GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY IRELAND - 9616671 ECC GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760038
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919); Illegible Information (4050)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that plastic particles come loose and they are sluggish to put on the original metaglenplate during testing can not read lot no.It is too small all surgeries have about 5 min delay because of this.The event day unknown, event month december 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9, d4 (lot), h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: plastic particles come loose and they are sluggish to put on the original metaglenplate during testing.Can not read lot no.It is too small.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the following damage on the ecc glenosphere trial d38mm surface: 1) deep scratches on the overall device surface; 2) deformed portions around the hex trial insert; 3) the trial insert was found worn out; 4) all product information was legible, and 5) no sign of breakage was observed on the device surface.Scratches and deformation observed are consistent with using alternative methods for extraction (such as prying or gripping the trial with pliers or clamps to extract), which are not recommended forms of extraction in the surgical technique, or by assembling the mating device in a misaligned position.No material or manufacturing defects were observed that would have contributed to the material becoming damaged more easily.Wear observed is consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage and as mating device was not returned for evaluation.However, based on the damage observed regarding the hex trial insert, it is reasonable to confirm a difficulty on the assemblance of the device, therefore confirming this reported allegation.The overall complaint was confirmed as the observed condition of the ecc glenosphere trial d38mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
ECC GLENOSPHERE TRIAL D38MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21101748
Report Number1818910-2025-00386
Device Sequence Number8776003
Product Code HWT
UDI-Device Identifier10603295115960
UDI-Public(01)10603295115960(10)5543243
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760038
Device Lot Number5543243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/15/2025
02/20/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/16/2025
02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown